Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 35, NWS Charleston, SC

May 11, 2008McIntosh County, Georgia

NWS Charleston, SC issued this tornado warning at May 11, 2008, 9:52 AM EDT for McIntosh County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 9:52 AM EDT (13:52 UTC)
Expired
May 11, 2008, 10:15 AM EDT
In force
23 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 9:56 AM EDTTORNADO3 Nw Darien, GA*** 9 INJ *** CONFIRMED TORNADO TOUCHED DOWN 3 MILES NORTHWEST OF DARIEN AND TRAVELED EAST 5.5 MILES. MAXIMUM WIDTH 700 YARDS. THIS TORNADO WILL POTENTIALLY BE RATED GREATER THAN EF3. SEE PUBLIC INFORMATION STATEMENT FOR FURTHER DETAILS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:37 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 111352
TORCHS
GAC191-111415-
/O.NEW.KCHS.TO.W.0035.080511T1352Z-080511T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
952 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1015 AM EDT

* AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CARNIGAN...
  OR ABOUT OVER DARIEN...MOVING EAST AT 48 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MERIDIAN...CARNIGAN...
  VALONA...
  SAPELO ISLAND...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR POSSIBLE.
AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3135 8151 3154 8145 3149 8119 3137 8127
      3133 8126 3132 8129 3129 8129 3132 8135
      3131 8137 3129 8139
TIME...MOT...LOC 1352Z 285DEG 42KT 3143 8137

$$
2 follow-up statements
000 
WWUS52 KCHS 111359
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 AM EDT SUN MAY 11 2008

GAC191-111415-
/O.CON.KCHS.TO.W.0035.000000T0000Z-080511T1415Z/
MCINTOSH GA-
959 AM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
SOUTHEASTERN MCINTOSH COUNTY...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MERIDIAN...OR
ABOUT 7 MILES NORTHEAST OF DARIEN...MOVING EAST AT 48 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO ISLAND AND VALONA.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3135 8150 3151 8133 3149 8119 3137 8127
      3135 8127 3133 8126 3132 8129 3129 8129
      3132 8135 3129 8139
TIME...MOT...LOC 1359Z 285DEG 42KT 3140 8128

$$
000 
WWUS52 KCHS 111413
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 AM EDT SUN MAY 11 2008

GAC191-111423-
/O.EXP.KCHS.TO.W.0035.000000T0000Z-080511T1415Z/
MCINTOSH GA-
1013 AM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR SOUTHEASTERN MCINTOSH COUNTY WILL EXPIRE
AT 1015 AM EDT...

AT 1010 AM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3135 8150 3151 8133 3149 8119 3137 8127
      3135 8127 3133 8126 3132 8129 3129 8129
      3132 8135 3129 8139
TIME...MOT...LOC 1413Z 285DEG 42KT 3135 8110

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 7:28 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 11, 7:28 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
728 AM EDT SUN MAY 11 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA THIS
MORNING...WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS
EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THROUGH
THE MIDDLE OF THE WEEK. ANOTHER FRONT MAY AFFECT THE REGION LATE IN
THE WEEK OR OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A LARGE COMMA-HEAD MCS IS PLOWING THROUGH
EAST-CENTRAL GEORGIA AIMED TO CUT A SWATCH OF WIDESPREAD SEVERE
WEATHER ACROSS OUR CWFA. ISOLATED STRONG LONG-TRACKED TORNADOES ARE
POSSIBLE ALONG IN TANDEM WITH STRAIGHT-LINE DAMAGING WINDS.

TODAY...THE WARM FRONT CURRENTLY DRAPED THROUGH CENTRAL PORTIONS OF
THE FORECAST AREA WILL LIFT QUICKLY NORTH OF THE CWA THIS
MORNING...AS THE STRONGLY DYNAMIC STORM SYSTEM TO THE WEST OF THE
AREA MOVES THROUGH. EXPECT THE POTENTIAL FOR A COUPLE WAVES OF
SEVERE WEATHER...THE FIRST WITH THE WARM FRONT AND APPROACHING MCS
THIS MORNING. EXPECT THE MCS TO PUSH OFFSHORE BY LATE THIS
MORNING...WITH THE MAIN COLD FRONT STILL LINGERING BACK TO THE
WEST OF THE REGION. THIS SHOULD ALLOW SOME SUNSHINE TO BE SEEN
ACROSS THE AREA...AND THIS WILL MOST LIKELY LEAD TO ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST COVERAGE
OF SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS
MORNING...WITH COVERAGE MUCH MORE SCATTERED THIS AFTERNOON. GIVEN
THE STRONG FORCING...IMPRESSIVE MID-LEVEL INSTABILITY...AND LOW
LEVEL SHEAR IN PLACE DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE DAY.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...STRENGTHENING WINDS
ALOFT ARE EXPECTED TO GET MIXED DOWN TO THE SURFACE THIS AFTERNOON
RESULTING IN BREEZY CONDITIONS ACROSS THE AREA. WILL CONTINUE THE
WIND ADVISORY CURRENTLY IN PLACE THROUGH THIS EVENING...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH TEMPERATURES SHOULD TOP OUT GENERALLY IN THE MIDDLE 80S ACROSS
THE AREA.

LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.

LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE
WAKE OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO
BE A WINDY DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING
THAT IT MAY BORDER ON WIND ADVISORY FOR SOME COASTAL AREAS
DURING THE DAY. WE DID LITTLE TO CHANGE FORECAST PHILOSOPHY
GIVEN THE SEVERITY OF THE ONGOING WEATHER.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
BOTH AIRPORTS SHOULD BE ON HIGH ALERT THIS MORNING FOR IMPENDING
WEATHER. AT THE VERY LEAST...WIND GUSTS IN EXCESS OF 50 KT ARE
POSSIBLE AT BOTH AIRPORTS FROM 12Z-15Z...KSAV NOW LONG AFTER 12Z.

GUSTY WINDS WILL OCCUR SHORTLY AFTER THE PASSAGE OF THE SEVERE
CONVECTION IN THE VICINITY OF BOTH KSAV/KCHS THIS AFTERNOON. WEST
WINDS OF 15 KNOTS GUSTING TO AROUND 30 KNOTS WILL OCCUR DURING
THE DAY AS A STRONG PRESSURE GRADIENT OCCURS OVER THE AREA. A
SERIES OF THUNDERSTORMS ARE ANTICIPATED TO ENTER THE REGION AS A
LOW PRESSURE SYSTEM SHIFTS OVER THE CAROLINAS. THERE IS STILL
POTENTIAL FOR YET ANOTHER ROUND OF SEVERE WEATHER AHEAD OF THE COLD
FRONT LATER TODAY.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS TO PREVAIL IN
WAKE OF THE COLD FRONT STARTING SUNDAY EVENING. GUSTY WINDS AT
TIMES SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
A WARM FRONT IS CURRENTLY SITUATED THROUGH THE SOUTHERN SOUTH
CAROLINA NEARSHORE WATERS THIS MORNING...AND EXTENDS WESTWARD TO AN
AREA OF LOW PRESSURE OVER WEST-CENTRAL GEORGIA. AS THIS AREA OF LOW
PRESSURE CONTINUES TO TRACK TO THE NORTHEAST THIS MORNING...THE WARM
FRONT WILL QUICKLY LIFT NORTH OF THE COASTAL WATERS WITH
SOUTHWESTERLY WINDS INCREASING ACROSS ALL MARINE ZONES. WILL
CONTINUE SMALL CRAFT ADVISORIES FOR ALL WATERS THROUGH THE DAY.

A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.

GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.

RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
     047>051.
     LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
     FOR SCZ045.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     SCZ045.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR SCZ048>050.
MARINE...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR AMZ330-350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
     350-352-354-374.
     GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
     AMZ330-350-352-354-374.

&&
Hazardous weather outlook, May 11, 5:28 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
528 AM EDT SUN MAY 11 2008

SCZ045-120930-
BERKELEY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING FOR LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   LAKE WIND ADVISORY.
   HIGH WIND WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-120930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
COASTAL JASPER-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>050-120930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-120930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-120930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
528 AM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 11, 8:45 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
845 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TORNADO          3 S MILLEN              32.76N 81.95W
05/11/2008                   JENKINS            GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ON OLD WEST SAVANNAH
            ROAD AND HIGHWAY 25 SOUTH. DAMAGE TO SEVERAL HOMES.
            POSSIBLE TORNADO.

0740 AM     TORNADO          COBBTOWN                32.28N 82.14W
05/11/2008                   TATTNALL           GA   EMERGENCY MNGR

            *** 2 INJ *** NUMEROUS TREES AND POWER LINES DOWN.
            SEVERAL RESIDENCES HOMES WERE DAMAGED. CONVENIENCE STORE
            WAS DESTROYED NEAR HIGHWAY 23 AND HIGHWAY 25. 2 MINOR
            INJURIES. POSSIBLE TORNADO.

0750 AM     TSTM WND DMG     SYLVANIA                32.75N 81.64W
05/11/2008                   SCREVEN            GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ON BURTONS
            HIGHWAY...CHERRY HIGHWAY...COUNTRY CLUB ROAD AND BUCK
            CREEK ROAD.

&&

REB
Local storm report, May 11, 8:52 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TORNADO          COBBTOWN                32.28N 82.14W
05/11/2008                   TATTNALL           GA   EMERGENCY MNGR

            *** 2 INJ *** EMERGENCY OFFICIALS REPORT LIKELY TORNADO
            DAMAGE ACROSS SIGNIFICANT PORTION OF NORTHERN TATTNALL
            COUNTY. NUMEROUS RESIDENCES DAMAGED...SEVERAL CHICKEN
            HOUSES DESTROYED...NUMEROUS TREES AND POWER LINES DOWN.
            DAMAGE CONCENTRATED NEAR HENRY MOXLEY RD AND HWY
            152...HWY 57 AND BUSTER BROWN RD. CONVENIENCE STORE ON N
            END OF COBBTOWN DESTROYED.

0750 AM     TSTM WND DMG     4 SSE REIDSVILLE        32.03N 82.09W
05/11/2008                   TATTNALL           GA   EMERGENCY MNGR

            NUMEROUS TREES DOWNED BETWEEN REIDSVILLE AND GLENNVILLE.
            EMERGENCY MANAGER REPORTS THAT ALL TREES BLOWN IN ONE
            DIRECTION.

&&

JRL
Local storm report, May 11, 8:54 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
854 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     ESTILL                  32.75N 81.24W
05/11/2008                   HAMPTON            SC   EMERGENCY MNGR

            1 TREE DOWN ACROSS A ROAD IN ESTILL.

0830 AM     TSTM WND DMG     EARLY BRANCH            32.75N 80.93W
05/11/2008                   HAMPTON            SC   EMERGENCY MNGR

            1 TREE DOWN ACROSS A ROAD IN EARLY BRANCH.

&&

REB
Local storm report, May 11, 8:58 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     TORNADO          2 SE COBBTOWN           32.26N 82.11W
05/11/2008                   TATTNALL           GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NUMEROUS DOWNED PINE TREES ALONG
            A CLEAR PATH. OTHER TREES AND LIMBS DOWN ON PROPERTY.

&&

JRL
Special weather statement, May 11, 9:01 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 AM EDT SUN MAY 11 2008

SCZ045-050-111400-
BERKELEY-CHARLESTON-
901 AM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 1000 AM EDT...

AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WILDER TO FOLLY BEACH...OR ALONG
A LINE EXTENDING FROM SAINT STEPHEN TO 8 MILES SOUTH OF CHARLESTON...
MOVING EAST AT 45 MPH.

AREAS IN AND AROUND AWENDAW...BONNEAU...CAINHOY...CHARLESTON...
CHARLESTON AIRPORT...DANIEL ISLAND...FOLLY BEACH...GOOSE CREEK...
HANAHAN...HUGER...JAMES ISLAND...JAMESTOWN...MCCLELLANVILLE...MONCKS
CORNER...MOUNT PLEASANT...NORTH CHARLESTON...PINOPOLIS...SULLIVANS
ISLAND...WANDO...WEST ASHLEY AND ISLE OF PALMS WILL BE IMPACTED
THROUGH 1000 AM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 9:36 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
936 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TORNADO          COBBTOWN                32.28N 82.14W
05/11/2008                   TATTNALL           GA   EMERGENCY MNGR

            *** 2 INJ *** NUMEROUS TREES AND POWER LINES DOWN. IN A 6
            MILE STRETCH...13 RESIDENCES HOMES WERE DAMAGED AND A
            CONVENIENCE STORE WAS DESTROYED NEAR HIGHWAY 23 AND
            HIGHWAY 25. 2 MINOR INJURIES.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:23 AM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh37 min
May 11, 2:16 AM EDTSevere Thunderstorm WarningCHSScreven44 min
May 11, 7:01 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall59 min
May 11, 7:12 AM EDTTornado WarningCHSJenkins, Screven48 min
May 11, 7:16 AM EDTTornado WarningCHSBulloch, Candler, Evans, Tattnall29 min
May 11, 7:39 AM EDTTornado WarningCHSScreven66 min
May 11, 7:41 AM EDTTornado WarningCHSBulloch, Candler, Evans, Tattnall49 min
May 11, 7:48 AM EDTSevere Thunderstorm WarningCHSScreven57 min
May 11, 7:50 AM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more40 min
May 11, 7:53 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven52 min
May 11, 7:59 AM EDTTornado WarningCHSScreven16 min
May 11, 8:18 AM EDTTornado WarningCHSBulloch, Effingham27 min
May 11, 8:24 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more36 min
May 11, 8:31 AM EDTTornado WarningCHSBryan, Liberty, Long29 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningCHSEffingham41 min
May 11, 8:41 AM EDTSevere Thunderstorm WarningCHSChatham, Effingham19 min
May 11, 8:53 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh52 min
May 11, 9:08 AM EDTTornado WarningCHSBryan, Chatham, Liberty37 min
May 11, 9:14 AM EDTTornado WarningCHSLong, McIntosh31 min
May 11, 9:31 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh29 min
May 11, 9:36 AM EDTTornado WarningCHSLong, McIntosh24 min
May 11, 10:43 AM EDTAreal Flood AdvisoryCHSMcIntosh2 hr
May 11, 1:55 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh65 min
May 11, 2:50 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall40 min
May 11, 3:26 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh49 min
May 11, 3:43 PM EDTSevere Thunderstorm WarningCHSMcIntosh32 min
May 11, 3:52 PM EDTTornado WarningCHSLiberty, McIntosh23 min
May 11, 4:44 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh19 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.